Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2000, 8:40 PM CDT for Lyon County, Minnesota. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 8:40 PM CDT (01:40 UTC)
- Expired
- Aug 7, 2000, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:59 PM CDT | Thunderstorm Wind 57 E | Marshall, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 080140 SVRFSD MNC083-080215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 915 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF RUSSELL...OR ABOUT 15 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALATON AROUND 845 PM CDT MARSHALL AROUND 905 PM CDT TRACY AROUND 915 PM CDT THIS STORM MAY PRODUCE DAMAGING WIND. GO INSIDEC A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:40 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 7, 8:40 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT MON AUG 7 2000 WL BE CLEANING UP THE ZONES AS THE EVENING PROGRESSES...BUT ACTIVITY CONTS TO REDEVELOP ALONG AND N OF A WMFNT WHICH IS STRETCHING FM NCNTRL NEB TO SRN MN...AND WL RMN RATHER STATIONARY THRU THE NIGHT. UPR LVL DISTRUBANCE WITH PLENTY OF LIFT WL EXIT THE FSD CWA AFT 06Z HOWEVER...WHICH WL LIMIT OR STOP ANY TS ACTIVITY. SVR TSTM WATCHES STILL IN EFFECT FOR MUCH OF FSD CWA THIS EVENING...EXCEPT THE SIOUX CITY AREA. NLG PROFILER STILL SHOWS GOOD LLVL INFLOW OF 35 KTS COUPLED WITH STRONG VEERING DIRECTION. FIRST WATCH WL EXPIRE AT 10PM AND WsL WATCH SPC TO SEE IF ANY EXTENSIONS ARE IN THE OFFING. .FSD...NONE FUHS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:41 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 34 min |
| Aug 7, 8:15 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 30 min |
| Aug 7, 8:32 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 28 min |
| Aug 7, 8:47 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 28 min |
| Aug 7, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 17 min |
| Aug 7, 9:06 PM CDT | Tornado Warning | FSD | Jackson | 24 min |
| Aug 7, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 31 min |
| Aug 7, 9:46 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.